Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

August 5, 2012Minidoka County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 5, 2012, 9:55 PM MDT for Minidoka County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 9:55 PM MDT (03:55 UTC)
Expired
Aug 5, 2012, 11:00 PM MDT
In force
65 min
Issued by
NWS Pocatello, ID

County Minidoka County, ID

The radar

The Pocatello radar (KSFX), 91 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4324 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS85 KPIH 060355
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
955 PM MDT SUN AUG 5 2012

IDZ017-060500-
MINIDOKA ID-LINCOLN ID-BLAINE ID-
955 PM MDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 1100 PM MDT

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF PAUL..MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN LINCOLN COUNTY...
  RURAL CENTRAL MINIDOKA COUNTY...
  RURAL EASTERN LINCOLN COUNTY...
  RURAL NORTHERN MINIDOKA COUNTY...
  RURAL NORTHEASTERN LINCOLN COUNTY...
  RURAL CENTRAL BLAINE COUNTY...

LAT...LON 4326 11403 4327 11350 4273 11352 4276 11392
TIME...MOT...LOC 0355Z 179DEG 22KT 4285 11380

$$

GK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:09 PM MDT, 7 hours 46 minutes earlier.

Area forecast discussion, Aug 5, 2:09 PM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MDT SUN AUG 5 2012

.SHORT TERM...A PLUME OF MONSOON MOISTURE MOVING NORTHWARD THRU NV
IS EXPECTED TO PASS THRU ID TONIGHT INTO MONDAY. TSTMS ARE
DEVELOPING OVER NV THIS AFTERNOON IN ASSOCIATION WITH A MINOR
WAVE IN THE UPPER FLOW...AND ISOLD TSTMS SHOULD MOVE INTO THE
SOUTHERN HIGHLANDS BY EVENING. ISOLD TSTMS WILL BE POSSIBLE
OVERNIGHT ACROSS THE FCST AREA. THE UPPER WAVE WILL MOVE OUT OF ID
MON AFTN...WITH THE THREAT OF TSTMS SHIFTING MAINLY TO THE EASTERN
PART OF THE FCST AREA.

.LONG TERM...THE UPPER RIDGE CONTINUES TO BUILD UP OVER THE WEST ON
TUE...PUSHING THE MOISTURE OUT OF THE AREA. IT IS NOT UNTIL WED
THAT LIMITED MONSOON MOISTURE RETURNS TO ID. ONLY EXPECTING ISOLD
MTN TSTMS MAINLY IN THE LATE AFTN/EVE THRU SUNDAY. TEMPS TO REMAIN
ON THE WARM SIDE.

&&

.AVIATION...A LOW PRESSURE TROUGH ACROSS CALIFORNIA AND NEVADA
MOVING NORTH THIS AFTERNOON WILL BRING ISOLATED SHOWERS TO KBYI BY
06/02Z AND CONTINUES TO SWING NORTHWARD OVER NIGHT. ISOLATED
THUNDERSTORMS UNTIL MIDNIGHT PROBABLY A GOOD BET...THEN CONFIDENCE
IS A LITTLE LOWER GIVEN HIGH LEVEL MOISTURE AND FORCING DROPPING OFF
06-08Z AT KSUN AND KPIH. SHOWERS WILL LINGER OVER THE EASTERN AND
UPPER SNAKE HIGHLANDS INTO MONDAY AFTERNOON WITH THUNDERSTORMS
REDEVELOPING. A CLEARING AND DRYING TREND EXPECTED FOR KSUN...KBYI
AND KPIH BY LATE MORNING.  RS

&&

.FIRE WEATHER...A LOW PRESSURE TROUGH OVER NEVADA MOVES NORTH MAKING
A FAIRLY QUICK PASS THROUGH SOUTHEAST IDAHO TONIGHT AND MONDAY.
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP SOUTH OF A LINE FROM
SHOSHONE TO POCATELLO THROUGH MIDNIGHT...WITH CONTINUED PROGRESSION
OF SHOWERS TO SALMON AND ISLAND PARK BY MONDAY MORNING. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS WITH LIGHTNING PAST MIDNIGHT. BEST
POTENTIAL FOR WIDELY SCATTERED THUNDERSTORMS IS THE TARGHEE FOREST
AREA MONDAY AFTERNOON WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED.
THERE IS UNCERTAINTY AS THE SHOWERS MAY BE MOVING INTO MONTANA BY
EARLY AFTERNOON. WESTERLY WINDS INCREASE SOME MONDAY
AFTERNOON...GUSTS UP TO 25 MPH ARE EXPECTED OVER THE RIDGE TOPS IN
THE SALMON-CHALLIS FOREST AREA...AND GUSTS OF 25 TO 30 MPH IN THE
LOWER SNAKE PLAIN FROM SHOSHONE TO POCATELLO. RELATIVE HUMIDITY
SHOULD BE LOW ENOUGH FOR RED FLAG CRITERIA IN THE AFTERNOON IN THE
SNAKE PLAIN...AND MORE MARGINAL AVERAGING 14-15 PERCENT ON THE MID
AND LOWER SLOPES OF THE SALMON-CHALLIS AREA. WINDS LOOK MARGINAL IN
BOTH LOCATIONS. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH MONDAY AFTERNOON IDZ411.

&&
Hazardous weather outlook, Aug 5, 4:56 AM MDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
456 AM MDT SUN AUG 5 2012

IDZ017>025-031-032-061100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
456 AM MDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS A SHORTWAVE
AND ASSOCIATED MONSOON MOISTURE MOVE THROUGH THE AREA SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT A
SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY AND FRIDAY...MAINLY
OVER ELEVATED TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Aug 5, 8:34 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
834 PM MDT SUN AUG 5 2012

IDZ017-020>023-060330-
MINIDOKA ID-ONEIDA ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA ID-BANNOCK
ID-BLAINE ID-
834 PM MDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  EXTREME SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  WEST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 930 PM MDT

AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG OUTFLOW WINDS EXTENDING FROM 27 MILES NORTH OF RUPERT
TO 17 MILES WEST OF AMERICAN FALLS TO 5 MILES SOUTHWEST OF NEELEY TO
19 MILES SOUTHWEST OF FORT HALL BANNOCK PEAK...MOVING NORTHEAST AT
25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS OUTFLOW
BOUNDARY.

LOCATIONS IMPACTED THROUGH 930 PM MDT INCLUDE...
   NEELEY...
   AMERICAN FALLS...
   FORT HALL BANNOCK PEAK...
   ABERDEEN...
   FORT HALL BANNOCK CREEK LODGE...
   STERLING...
   SPRINGFIELD...POCATELLO AND CHUBBUCK...

LAT...LON 4334 11304 4316 11258 4299 11238 4259 11232
      4225 11299 4265 11306 4282 11325 4300 11371
TIME...MOT...LOC 0231Z 235DEG 22KT 4300 11351 4287 11315
          4270 11296 4239 11292

HUSTON
Special weather statement, Aug 5, 9:55 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
955 PM MDT SUN AUG 5 2012

IDZ017-060500-
MINIDOKA ID-LINCOLN ID-BLAINE ID-
955 PM MDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 1100 PM MDT

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF PAUL..MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN LINCOLN COUNTY...
  RURAL CENTRAL MINIDOKA COUNTY...
  RURAL EASTERN LINCOLN COUNTY...
  RURAL NORTHERN MINIDOKA COUNTY...
  RURAL NORTHEASTERN LINCOLN COUNTY...
  RURAL CENTRAL BLAINE COUNTY...

LAT...LON 4326 11403 4327 11350 4273 11352 4276 11392
TIME...MOT...LOC 0355Z 179DEG 22KT 4285 11380

GK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:34 PM MDTSpecial Weather StatementPIHPower56 min
Aug 5, 10:56 PM MDTSpecial Weather StatementPIHMinidoka64 min
Aug 6, 4:43 AM MDTRed Flag WarningPIHBonneville, Clark, Fremont, Lemhi, Madison, Teton16 hr
Aug 6, 2:28 PM MDTFire Weather WatchPIHButte, Custer, Idaho, Lemhi, Valley23 hr
Aug 6, 5:59 PM MDTSpecial Weather StatementPIHButte46 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.